Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 12, NWS Indianapolis, IN

March 27, 2016Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 27, 2016, 9:19 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2016, 9:19 PM EDT (01:19 UTC)
Expired
Mar 27, 2016, 10:02 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 9:27 PM EDTHAIL 0.72 N New Castle, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 4:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

312 
WUUS53 KIND 280119
SVRIND
INC035-065-135-280215-
/O.NEW.KIND.SV.W.0012.160328T0119Z-160328T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
919 PM EDT SUN MAR 27 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 1015 PM EDT

* AT 919 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF NEW CASTLE...OR 11 MILES SOUTH OF MUNCIE...MOVING NORTHEAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MUNCIE...NEW CASTLE...WINCHESTER...UNION CITY...ALBANY...YORKTOWN...
  CHESTERFIELD...EATON...DALEVILLE...PARKER CITY...FARMLAND...SELMA...
  RIDGEVILLE...KENNARD...SULPHUR SPRINGS...MOORELAND...MOUNT SUMMIT...
  SARATOGA...LOSANTVILLE AND MODOC.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 231 AND 235.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4018 8481 3987 8553 4006 8558 4013 8558
      4038 8530 4038 8522 4031 8522 4031 8480
TIME...MOT...LOC 0119Z 228DEG 40KT 4004 8546 

HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
2 follow-up statements
193 
WWUS53 KIND 280144
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EDT SUN MAR 27 2016

INC035-065-280153-
/O.CAN.KIND.SV.W.0012.000000T0000Z-160328T0215Z/
HENRY IN-DELAWARE IN-
944 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY AND DELAWARE
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL INDIANA.

LAT...LON 4018 8481 4001 8521 4031 8522 4031 8480
TIME...MOT...LOC 0143Z 232DEG 39KT 4015 8514 

$$

INC135-280215-
/O.CON.KIND.SV.W.0012.000000T0000Z-160328T0215Z/
RANDOLPH IN-
944 PM EDT SUN MAR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR RANDOLPH COUNTY...

AT 943 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
WINCHESTER...OR 13 MILES EAST OF MUNCIE...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...UNION CITY...ALBANY...PARKER CITY...FARMLAND...RIDGEVILLE...
SARATOGA...LOSANTVILLE AND MODOC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4018 8481 4001 8521 4031 8522 4031 8480
TIME...MOT...LOC 0143Z 232DEG 39KT 4015 8514 

HAIL...1.00IN
WIND...60MPH
 
$$

NIELD
121 
WWUS53 KIND 280202
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 PM EDT SUN MAR 27 2016

INC135-280211-
/O.CAN.KIND.SV.W.0012.000000T0000Z-160328T0215Z/
RANDOLPH IN-
1002 PM EDT SUN MAR 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EAST CENTRAL INDIANA.

LAT...LON 4018 8481 4001 8521 4031 8522 4031 8480
TIME...MOT...LOC 0200Z 228DEG 40KT 4029 8494 

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:53 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 27, 6:53 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT SUN MAR 27 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 319 PM EDT SUN MAR 27 2016

A WARM EARLY AFTERNOON WITH A SOUTHWESTERLY BREEZE WILL GIVE WAY
TO SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING
AHEAD OF A COLD FRONTAL PASSAGE. BEHIND THE COLD FRONT SHOWERS
WILL CONTINUE FOR A FEW HOURS BEFORE DRY AIR ADVECTING IN BRINGS
THEM TO AN END. UPPER RIDGING WILL CROSS CENTRAL INDIANA MONDAY
THROUGH TUESDAY NIGHT KEEPING THE WEATHER DRY...BUT CLEAR SKIES
AND LIGHT WINDS MONDAY NIGHT COULD LEAD TO SOME NEAR FREEZING LOWS
AND FROST. THE NEXT FRONTAL SYSTEM WILL BRING MORE RAIN AND
THUNDERSTORM CHANCES FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY...WITH RAIN CHANCES HOLDING ON THROUGH FRIDAY.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 319 PM EDT SUN MAR 27 2016

VISIBLE SATELLITE SHOWS SCATTERED TO BROKEN CU FORMING ACROSS
EASTERN PARTS OF THE FORECAST AREA AT 3 PM. TEMPERATURES WERE IN
THE LOW TO MID 70S WITH ONE LONE 68 READING AT KLAF. WINDS WERE
SOUTHWESTERLY AROUND 10-12 KTS WITH SOME SITES GUSTING AROUND
20-25 KTS. A COLD FRONT STRETCHED FROM LAKE MICHIGAN THROUGH
CENTRAL ILLINOIS INTO SOUTHEASTERN MISSOURI. LAPS CAPES RANGED
FROM 0 IN THE NORTHWESTERN COUNTIES TO AROUND 1400 J/KG ACROSS THE
SOUTHEASTERN COUNTIES...WITH A SHARP GRADIENT FROM VINCENNES TO
DANVILLE TO KOKOMO WHERE DEW POINTS DROP OFF SHARPLY TO THE NORTH
AND WEST.

GIVEN THE INSTABILITY AND INCREASING LAPSE RATES OVER MUCH OF THE
AREA EXPECT TO SEE CONVECTIVE DEVELOPMENT YET THIS AFTERNOON/EARLY
EVENING. HI RES MODELS HAVE BEEN CONSISTENT THROUGH THE DAY
SHOWING INITIATION AROUND 20-21Z AND WILL KEEP THIS GOING. WITH
UPPER FORCING APPROACHING...ISENTROPIC LIFT AHEAD OF THE COLD
FRONT AND COLD FRONTAL FORCING MOVING IN AS WELL...COMBINING THESE
WITH AFOREMENTIONED INSTABILITY AND STEEP LAPSE RATES SHOULD
PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS OVER PARTS OF THE
FORECAST AREA WITH THE MOST LIKELY TIMING FOR SEVERE AROUND 5-10
PM.

POST-FRONTAL AREA HAS SOME SHOWERS WITH IT CURRENTLY ACROSS
WESTERN ILLINOIS AND EXPECT THAT TO CAUSE SOME WIDESPREAD RAIN
OVERSPREADING THE AREA TONIGHT AFTER THE THUNDERSTORMS MOVE OUT.
WHILE MOST OF THE AREA SHOULD BE DRY BY AROUND 6Z SOME SHOWERS
COULD HANG AROUND IN THE NORTHEAST...CLOSEST TO THE WRAPAROUND
AREA OF THE LOW...SO HELD ONTO CHANCE POPS THERE UNTIL VERY LATE.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
ISSUED AT 319 PM EDT SUN MAR 27 2016

THE SHORT TERM WEATHER WILL BE DOMINATED BY AN UPPER RIDGE MOVING
ACROSS CENTRAL INDIANA AND BRINGING DRY CONDITIONS WITH IT. COOL
HIGHS IN THE 50S CAN BE EXPECTED MONDAY IN THE WAKE OF THE STRONG
FRONTAL PASSAGE. THE COLD ADVECTION COULD KEEP CLOUDS AROUND
THROUGH THE MORNING BUT SHOULD SEE SCATTERING AND THEN CLEARING AS
THE DAY PROGRESSES. MONDAY NIGHT HIGH PRESSURE BUILDS IN AND
SKIES WILL CLEAR AND WINDS DROP TO NEAR CALM. USED A MOS AVERAGE
FOR LOWS NEAR FREEZING ACROSS MUCH OF THE AREA...AND ADDED SOME
PATCHY FROST IN THE SOUTHEASTERN COUNTIES WHERE FROST/FREEZE
PROGRAM HAS BEGUN.

DRY AND UNEVENTFUL WEATHER FOR TUESDAY AND TUESDAY NIGHT WITH HIGH
SIN THE MID 50S TO LOW 60S AND LOWS IN THE 40S. WEDNESDAY THE NEXT
FRONTAL SYSTEM WILL APPROACH. LOOKS LIKE THE MORNING WILL REMAIN
DRY BUT BY AFTERNOON THE AREA WILL BE IN THE WARM SECTOR OF AN
APPROACHING FRONTAL SYSTEM AND COULD SEE SOME CHANCES FOR SHOWERS
AND THUNDERSTORMS MOVE IN FROM THE WEST.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 311 PM EDT SUN MAR 27 2016

ENSEMBLES HAVE BEEN VERY CONSISTENT WITH MOVING THE NEXT SYSTEM
INTO THE REGION BY WEDNESDAY WITH THE MAIN FRONT MOVING THROUGH
AT THIS TIME...CLOSER TO EARLY THURSDAY MORNING. LEFT IN CHANCES
FOR THUNDERSTORMS AS INSTABILITY LOOKS VERY GOOD. DESPITE THE
TIMING OF THIS FRONT MOVING THROUGH OVERNIGHT...BELIEVE THE VERY
GOOD FORCING COUPLED WITH REASONABLY HIGHER INSTABILITY
PARAMETERS SO FAR THIS SEASON WARRANTS AT LEAST A CHANCE OF
THUNDERSTORMS MENTIONED IN THE FORECAST FOR ALL OF WEDNESDAY
NIGHT.

A FEW ISOLATED TSTORMS MAY REMAIN IN THE WAKE OF THE FRONT
MOVING THROUGH AND DEPICTED THIS IN THE FORECAST EARLY THURSDAY
ROUGHLY BETWEEN THE HOURS OF 12Z TO 15/16Z AND THEN WENT WITH
LOWER CHANCES OF SHOWERS FOR THE REST OF THE AFTERNOON AND INTO
THURSDAY NIGHT. PER THE LATEST GUIDANCE...THE BOUNDARY DOES NOT
APPEAR TO BE LEAVE THE OHIO VALLEY REGION UNTIL LATER THIS
WEEKEND. AND MAY ALLOW A SECONDARY COLD FRONT TO MOVE THROUGH
DURING THIS TIME. THEREFORE DUE TO THIS AFOREMENTIONED LINGERING
FRONTAL BOUNDARY NEEDED TO MENTIONED AT LEAST 20 TO 30 PERCENT
POPS FOR FRIDAY AS WELL...THEN FINALLY THIS PESKY BOUNDARY APPEARS
TO DROP SOUTH OF THE REGION ALLOWING CENTRAL INDIANA TO BE DRY BY
FRIDAY NIGHT AND THROUGH MOST OF THE UPCOMING WEEKEND.

AS FOR TEMPERATURES...MILD FOR EARLY IN THE PERIOD THEN COLDER WITH
THE LINGERING BOUNDARY AND POSSIBLY THE AFOREMENTIONED SECONDARY
COLD FRONTAL PASSAGE FOR THE WEEKEND.

&&

.AVIATION /DISCUSSION FOR 280000Z TAF ISSUANCE/...

ISSUED AT 654 PM EDT SUN MAR 27 2016

A COLD FRONT WILL CAUSE THUNDERSTORMS EARLY. THESE MAY PRODUCE MVFR
CONDITIONS...OR BRIEF IFR...IN HEAVY RAIN AND EVEN HAIL. WINDS COULD
GUST TO 30-35 KNOTS IN STORMS.

THUNDERSTORMS WILL END BY 02Z AND SHOWERS END BY 07Z. AS THAT
HAPPENS WIDESPREAD MVFR CEILINGS WILL DEVELOP IN COLD ADVECTION
ALTHOUGH VISIBILITIES SHOULD BE GOOD. SKIES ARE EXPECTED TO CLEAR
DURING THE DAY MONDAY.

WINDS WILL RAPIDLY SHIFT TO WEST TO NORTHWEST AND BECOME 10 TO 20
KNOTS WITH GUSTS TO 25-30 KNOTS EARLY TONIGHT. BOTH WINDS AND
GUSTS WILL GRADUALLY DECREASE STARTING LATE TONIGHT. BY TOMORROW
AFTERNOON EXPECT WINDS UNDER 10 KNOTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM...SMF
AVIATION...JK
Hazardous weather outlook, Mar 27, 10:09 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1009 AM EDT SUN MAR 27 2016

INZ030-031-036>049-051>057-060>065-067>072-281415-
CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-
RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-
CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...FRANKFORT...KOKOMO...CRAWFORDSVILLE...
ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1009 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

TIMING: THIS AFTERNOON AND EVENING.

DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER
WIDESPREAD RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. THERE IS A SLIGHT
RISK THAT THESE STORMS COULD BECOME SEVERE AT TIMES. THE MAIN
THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH
THURSDAY.

DISCUSSION:  ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM
ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL
RETURN TO THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-281415-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-
INCLUDING THE CITY OF...LAFAYETTE
1009 AM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED STRONG THUNDERSTORMS.

HAZARDS: STRONG WINDS...SMALL HAIL...AND LIGHTNING.

TIMING:  THIS AFTERNOON/EARLY EVENING.

DISCUSSION: AN UPPER LOW AND ASSOCIATED COLD FRONT WILL TRIGGER
WIDESPREAD RAIN SHOWERS AND CHANCES FOR THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS CENTRAL INDIANA. SOME OF THE STORMS
COULD BECOME STRONG AT TIMES WITH GUSTY WINDS...SMALL HAIL...AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY THROUGH
THURSDAY.

DISCUSSION: ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE
AGAIN ON WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL SYSTEM
ENTERS CENTRAL INDIANA. DRY CONDITIONS AND HIGH PRESSURE WILL
RETURN TO THE AREA ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Mar 27, 8:45 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     ZIONSVILLE              39.95N  86.27W
03/27/2016  M52 MPH          BOONE              IN   AWOS

            47 KT WIND GUST AT KTYQ

&&

CP
Local storm report, Mar 27, 8:47 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
03/27/2016  E1.00 INCH       MARION             IN   TRAINED SPOTTER

            SE INDY NEAR ARLINGTON AND SOUTHEASTERN.

&&

LEE
Local storm report, Mar 27, 8:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
852 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             2 W FRANKLIN            39.49N  86.09W
03/27/2016  M1.00 INCH       JOHNSON            IN   PUBLIC

            1 INCH HAIL ON US 31 IN FRANKLIN

&&

CP
Local storm report, Mar 27, 8:55 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             3 E CLOVERDALE          39.52N  86.74W
03/27/2016  M0.70 INCH       PUTNAM             IN   TRAINED SPOTTER

&&

CP
Local storm report, Mar 27, 9:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
906 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 S INDIANAPOLIS        39.70N  86.15W
03/27/2016  M1.25 INCH       MARION             IN   PUBLIC

            HALF DOLLAR SIZE HAIL FROM THE UINDY AREA AROUND 830 PM

&&

CP
Local storm report, Mar 27, 9:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT SUN MAR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 NE CUMBERLAND         39.80N  85.93W
03/27/2016  M1.00 INCH       HANCOCK            IN   AMATEUR RADIO

            1 INCH HAIL ON 200 N NEAR MT COMFORT

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:08 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan37 min
Mar 27, 8:10 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Mar 27, 8:17 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Morgan28 min
Mar 27, 8:22 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan38 min
Mar 27, 8:39 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Johnson, Madison, Marion and 2 more51 min
Mar 27, 8:47 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Decatur, Johnson, Rush, Shelby58 min
Mar 28, 3:45 PM EDTFrost AdvisoryINDBartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more17 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.